← Return to Side effects of Pristiq

Discussion
Native Floridian (@nativefloridian)

Side effects of Pristiq

Depression & Anxiety | Last Active: May 8 12:25pm | Replies (386)

Comment receiving replies
@haj89

Hi, I just wanted to share my experience with Pristiq and withdrawing from it. I took it for almost 18 months and decided I want to stop because I want to have a baby (and an antidepressant-free pregnancy). Although it did give me many side effects, it also helped treat my depression and anxiety.
When I first took the plunge into withdrawal, I thought it would be better for me to go cold turkey. My thinking was along the lines of, “It’ll be really rough for maybe a week and then it’ll all be over, and I’d rather do it this way than suffer for weeks.” Boy was I wrong, I had the absolute worst 4 day experience with nausea, dizziness, crying fits and an unexplainable out-of-body sensation the entire time. It was absolutely horrible and by the end of the 4th day, I had a major panic attack where I couldn’t breathe and my whole body was violently shaking, my teeth were chattering. This went on for about half an hour, I really thought I was gonna die. By the way I was doing all this on my own, without the advice of my doctor. After this incident, I called my doctor and he advised me to restart Pristiq immediately and if I really wanted to stop I needed to do it over several weeks. So I followed his withdrawal regimen. I had a 50mg tablet every other day for 2 weeks then 50mg every third day for 2 weeks. I am currently taking 50mg every fourth day. Tonight is the fourth night and I am due for a dose but I feel absolutely fine. Normally when it gets close to when my dose is due I start feeling the withdrawal symptoms such as dizziness and nausea. But at the moment I feel great! I think maybe I’m done! It’s a great feeling to know that you have accomplished complete withdrawal after going through such a long-winded struggle. Especially when you’re working straight through everything.
I just wanted anybody who is out there and going through the same sort of thing, to know that you have to be persistent and patient. It will get better and you will get there, you’ve got to be strong and keep the ultimate goal in sight.

Jump to this post


Replies to "Hi, I just wanted to share my experience with Pristiq and withdrawing from it. I took..."

Hi haj89, I’m on my 3rd of being off Pristiq(Cold Turkey) and it’s been one of the craziest up and down roller coaster rides I’ve even been on. I’ve had exactly the same withdrawal symptoms from “out of body” sensation to want to just go off on someone or even cry, but since I’m a “man” I can’t go there. It’s now Sunday 5:30pm and my last dose was Thursday at 5:45am and I’m hoping I can make it another day. I like you am doing this all on my own without the advice from my Doctor and I didn’t even tell my wife till today, mainly because I didn’t want any special treatment from her. I want to make sure I can really make it on my own with out the “drug.”
I’ve only been on it for 8 months and like all the other people on Anti-Depresents feel, i also don’t want to count on them for years of my life.
The Pristiq has caused crazy nightmares and weight gain and for a person who already had issues about the way they look, it does not seem to be a good drug to be on. Before I was diagnosed with depression I had a “life style” change aka a DIET! Felt great for the first 6 months of this, lost 60lbs, my wife was about to give birth to a new baby, then boom! Baby comes and you know what happens next beside all the great and wonderful times…. STRESS!
So, anyways enough about all that. I just want to say good luck to to everyone that is on the road to getting of Pristiq or any other Anti-Depression drug.
Day 4 starts soon!

Hi – I must say that I experience many of the same withdrawal symptoms you describe. I have been taking 300 mg of Pristiq and went off it in about three or four days. I keep getting shock-like sensations in my ears, dizziness, insomnia, you name it and my doctor has not called me back after I’ve left messages. Tomorrow I’m going to look for a new one. I am just grateful that I have good insurance. I have to be in good shape by September when I will be starting nursing school (at the age of 56 – tell me if you think I’m crazy to do that). My moods are up and down and I often feel like sobbing. I have even had suicidal thoughts. – feelings of desperation for no good reason – I have a great family – Thanks for listening

http :// survivingantidepressants dot org Look at some of my new post on this site. It’s under TravMac Cold Turkey Pristiq Stoping Cold Turkey

Hi, my situation with Pristiq is very similar to yours. I’m trying to go off of it because I want to start a family. I’ve been taking it for 2 years. I’ve already started a slow wean of the pill, First taking every 36 hours, now I’m at every 48. I’ve definitely had some crazy withdrawal symptoms – dizziness, nausea, anxiety, mood swings. Every time I’ve made the dosage change (switched days) I have 4-5 days of pretty crappy symptoms. When you switched to every 3rd day what was that like for you? How long total did it take for you to get off the drug? I’m extremely frustrated at this point and I feel like when the withdrawal symptoms hit it makes it that much worse to think that this will be over soon!! This is the first and only AD I’ve ever had to take. It’s served it’s purpose for me but now I’m ready to move on

Thank you for sharing. I want to get off this awful drug and my doctor said well just quit taking it. I tried that and thought I would die. I will try this regimen.

  Request Appointment